MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection, temperature and impedance test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.Temperature and impedance test were performed, and no issues were observed.No issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contain the following recommendations: refer to the instructions for use for the rf generator for detailed operating instructions for rf ablation including information in choosing between temperature or power control modes.In the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode cleaned of coagulum before rf energy is re-applied.Use only sterile saline and gauze pad to clean the tip; discontinue ablation immediately and replace the catheter if the tip temperature fails to rise during ablation.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent cardiac ablation procedure with an ez steer nav for experienced concerning charring.It was initially reported by the customer that ablations were delivered with a 4 mm nav irrigated catheter and then the ngen system.We got good burns with settings: 60 seconds, 60 degrees celsius and 50w.We got good burns reaching power and then we started having lesions with just 1 w.We checked catheter tip and there was char.Char is a physical phenomenon of radiofrequency ablation and can be a normal result of the ablation process.The presence of char does not by itself represent a serious injury, nor is it necessarily the result of a device malfunction.As such, char is not mdr reportable.On 16-may-2025, additional information was received indicating temperature was at 60c and power was not greater than 10w.The correct catheter settings were selected on the generator.The physician did not consider the amount of char observed could cause a potential risk to this patient, however, did express concern over the charring.Based on physician¿s concern, the event was reassessed as an mdr reportable malfunction.

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22110677
Report Number2029046-2025-01747
Device Sequence Number20570512
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)280226(10)31582487M
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31582487M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GENERATOR.; UNKNOWN NGEN SYSTEM.
Patient SexUnknown